ACE Inhibitors and Cough

ACE Inhibitors and Cough

ACE Inhibitors and Cough

Here are some things you should know about ACE inhibitors and cough:

ACE Inhibitors and Cough

1. ACE inhibitors work by blocking the production of angiotensin II, which is responsible for causing blood vessels to constrict. By doing so, they can help relax blood vessels and reduce blood pressure, making it easier for the heart to pump blood.
2. While some people may experience coughing as a side effect of taking ACE inhibitors, this is relatively rare. It’s estimated that only 5% to 10% of patients taking ACE inhibitors will experience coughing.
3. The cough associated with ACE inhibitors is typically dry and persistent. It can be uncomfortable for some patients and may interfere with daily activities like sleeping or exercising.
4. The exact cause of the cough associated with ACE inhibitors isn’t fully understood, but it’s thought that it’s caused by dryness in the upper airways. This can irritate the throat and lead to frequent coughing.
5. If you’re taking an ACE inhibitor and experiencing persistent coughing, it’s important to speak with your healthcare provider. They may be able to recommend a different medication or adjust the dosage to relieve symptoms. In some cases, they may even recommend switching to another type of blood pressure medication altogether.
6. While ACE inhibitors are generally safe and effective at treating high blood pressure, it’s important to be aware of potential side effects like coughing. If you experience any concerning symptoms or have questions about your medication, don’t hesitate to reach out to your healthcare provider for guidance.

ACE Inhibitors and Cough

ACE Inhibitors and Cough

Leave a Reply